Risperidone induced hypertension in a young female

A case report

Sereen Rose Thomson, Dipanjan Bhattacharjee, Bharti Chogtu Magazine, Shripathy M. Bhat

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

Risperidone is a second generation antipsychotic. Hypertension is seen with clozapine, olanzapine and ziprasidone whereas it is rare with risperidone. Acute hypertension is dose related, occurring during early stages of risperidone therapy. Adverse drug reaction (ADR) monitoring is warranted. On admission the patient had a blood pressure of 130/80 mmHg. On 10th day of risperidone treatment blood pressure increased to 150/90 mmHg and remained high for 1 month even after stopping the drug and thereafter returned back to normal. Increased blood pressure was accompanied by tachycardia. Risperidone has a potential to cause hypertension in early phase of treatment. Therefore, regular monitoring of cardiovascular parameters is necessary in patients on risperidone.

Original languageEnglish
Pages (from-to)1980-1982
Number of pages3
JournalAdvanced Science Letters
Volume23
Issue number3
DOIs
Publication statusPublished - 01-03-2017

Fingerprint

hypertension
Hypertension
Risperidone
Blood pressure
Blood Pressure
blood
Drugs
drug
Monitoring
monitoring
olanzapine
Acute
Therapy
Dose
Necessary
cause
Drug Monitoring
Clozapine
Patient Admission
Drug-Related Side Effects and Adverse Reactions

All Science Journal Classification (ASJC) codes

  • Health(social science)
  • Computer Science(all)
  • Education
  • Mathematics(all)
  • Environmental Science(all)
  • Engineering(all)
  • Energy(all)

Cite this

Thomson, Sereen Rose ; Bhattacharjee, Dipanjan ; Magazine, Bharti Chogtu ; Bhat, Shripathy M. / Risperidone induced hypertension in a young female : A case report. In: Advanced Science Letters. 2017 ; Vol. 23, No. 3. pp. 1980-1982.
@article{ce5c2961f7794abdb37811cb247e36a9,
title = "Risperidone induced hypertension in a young female: A case report",
abstract = "Risperidone is a second generation antipsychotic. Hypertension is seen with clozapine, olanzapine and ziprasidone whereas it is rare with risperidone. Acute hypertension is dose related, occurring during early stages of risperidone therapy. Adverse drug reaction (ADR) monitoring is warranted. On admission the patient had a blood pressure of 130/80 mmHg. On 10th day of risperidone treatment blood pressure increased to 150/90 mmHg and remained high for 1 month even after stopping the drug and thereafter returned back to normal. Increased blood pressure was accompanied by tachycardia. Risperidone has a potential to cause hypertension in early phase of treatment. Therefore, regular monitoring of cardiovascular parameters is necessary in patients on risperidone.",
author = "Thomson, {Sereen Rose} and Dipanjan Bhattacharjee and Magazine, {Bharti Chogtu} and Bhat, {Shripathy M.}",
year = "2017",
month = "3",
day = "1",
doi = "10.1166/asl.2017.8522",
language = "English",
volume = "23",
pages = "1980--1982",
journal = "Advanced Science Letters",
issn = "1936-6612",
publisher = "American Scientific Publishers",
number = "3",

}

Risperidone induced hypertension in a young female : A case report. / Thomson, Sereen Rose; Bhattacharjee, Dipanjan; Magazine, Bharti Chogtu; Bhat, Shripathy M.

In: Advanced Science Letters, Vol. 23, No. 3, 01.03.2017, p. 1980-1982.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Risperidone induced hypertension in a young female

T2 - A case report

AU - Thomson, Sereen Rose

AU - Bhattacharjee, Dipanjan

AU - Magazine, Bharti Chogtu

AU - Bhat, Shripathy M.

PY - 2017/3/1

Y1 - 2017/3/1

N2 - Risperidone is a second generation antipsychotic. Hypertension is seen with clozapine, olanzapine and ziprasidone whereas it is rare with risperidone. Acute hypertension is dose related, occurring during early stages of risperidone therapy. Adverse drug reaction (ADR) monitoring is warranted. On admission the patient had a blood pressure of 130/80 mmHg. On 10th day of risperidone treatment blood pressure increased to 150/90 mmHg and remained high for 1 month even after stopping the drug and thereafter returned back to normal. Increased blood pressure was accompanied by tachycardia. Risperidone has a potential to cause hypertension in early phase of treatment. Therefore, regular monitoring of cardiovascular parameters is necessary in patients on risperidone.

AB - Risperidone is a second generation antipsychotic. Hypertension is seen with clozapine, olanzapine and ziprasidone whereas it is rare with risperidone. Acute hypertension is dose related, occurring during early stages of risperidone therapy. Adverse drug reaction (ADR) monitoring is warranted. On admission the patient had a blood pressure of 130/80 mmHg. On 10th day of risperidone treatment blood pressure increased to 150/90 mmHg and remained high for 1 month even after stopping the drug and thereafter returned back to normal. Increased blood pressure was accompanied by tachycardia. Risperidone has a potential to cause hypertension in early phase of treatment. Therefore, regular monitoring of cardiovascular parameters is necessary in patients on risperidone.

UR - http://www.scopus.com/inward/record.url?scp=85018604937&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85018604937&partnerID=8YFLogxK

U2 - 10.1166/asl.2017.8522

DO - 10.1166/asl.2017.8522

M3 - Article

VL - 23

SP - 1980

EP - 1982

JO - Advanced Science Letters

JF - Advanced Science Letters

SN - 1936-6612

IS - 3

ER -